Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with pneumonia. Started Levaquin still have low grade fever. Is it normal?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
I was diagnosed with pneumonia on Monday. I started Levaquin 500 mg once daily that day. I still have a low grade fever (around 100 degrees) and wondered if that is normal at this point in the treatment cycle, or if I should call my doctor?
Posted Mon, 9 Dec 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer: hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. Well, Levaquin is a wide spectrum antibiotic and it is efficient against 99& of possible causes of pneumonia so I doubt that there is resistency in your case since you are young and I suppose you are not immunocompromised. Fever may persist for 5-7 days and this is not uncommon. if you dont have some other significant symptoms,you dont have to be concerned and there is no need to switch antibiotic or consult doctor. Just finish antibiotic course,drink plenty of fluids and take c vitamin. If still fever persist then it may indicate viral pneumonia or antibiotic resistency and then you should consult doctor and do basic blood tests. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor